Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2017, 8:19 PM EDT for Mercer County, New Jersey. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 8:19 PM EDT (00:19 UTC)
- Expired
- Jul 8, 2017, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Philadelphia/Mount Holly
County Mercer County, NJ
The radar
The Philadelphia radar (KDIX), 38 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
418 WWUS81 KPHI 090019 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 819 PM EDT SAT JUL 8 2017 NJZ013-015-019-020-PAZ071-106-090045- Northwestern Burlington-Ocean-Western Monmouth-Mercer-Lower Bucks-Philadelphia- 819 PM EDT SAT JUL 8 2017 ...A SHOWER WILL AFFECT NORTHWESTERN OCEAN...SOUTH CENTRAL MERCER... NORTHWESTERN BURLINGTON...SOUTHWESTERN MONMOUTH...SOUTHEASTERN BUCKS AND EASTERN PHILADELPHIA COUNTIES... At 819 PM EDT, a shower was located over Levittown, or 9 miles southwest of Trenton, moving east at 25 mph. Winds up to 40 mph are possible with this shower. Locations impacted include... Philadelphia, Trenton, Bensalem, Willingboro, Florence, Burlington, Bristol, Mount Holly, Bordentown, Beverly, Newtown, Tullytown, Allentown, Langhorne, Pemberton, Wrightstown, Florence-Roebling, Jacksonville, Georgetown and Crosswicks. Torrential rainfall is also occurring with this shower, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4007 7501 4024 7493 4016 7450 3991 7462 TIME...MOT...LOC 0019Z 290DEG 20KT 4013 7489 $$ MPS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 5:05 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 8, 5:05 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 505 PM EDT Sat Jul 8 2017 .SYNOPSIS... A cold front will complete is eastward crossing of our region this evening. High pressure will slide to our south Sunday, merging with the western Atlantic high for Monday and Tuesday. A cold front is expected to advance south into our forecast area during mid week. It will probably stall for a couple of days over area late this week, before edging out to sea next Saturday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A surface trough axis near I-95 may help focus a shower or thunderstorm, and the visible satellite imagery shows the cumulus field has shown signs of some better vertical growth at times from about Cecil and New Castle counties northward into Chester to Bucks counties. Otherwise, the main development is occurring farther to the west closer to the front and incoming ascent. An upper-level trough will amplify across the Northeast and Mid Atlantic through tonight. This is reflected at the surface in the form of a cold front, which will continue to shift eastward across the area through this evening. There is enough instability and pre- frontal moisture to combine with some lift to generate some showers and thunderstorms. The main forcing looks to slide to our north, as the water vapor imagery shows a strong short wave across that region. It is across the northern areas where a stronger thunderstorm cannot be ruled out, as stronger shear is mainly located there. The main threat from any stronger convection, outside of lightning, would be a locally strong wind gust. There is another short wave in the base of the trough that will swing across the southern zones through this evening. This may help sustain a few stronger convective elements across the southern areas deeper into the evening. Given the anticipated low enough coverage, the PoPs are kept in the slight chance to lower chance range. Otherwise, the cold front is expected to clear the entire coast this evening. In the wake of the cold front, a northwesterly wind will bring in drier air from northwest to southeast through the night. This will allow for a cooler night especially across the northern half of the region, and any lingering clouds are expected to clear out. Low temperatures are mostly an even blend of MOS and continuity. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... An upper-level trough in place weakens some through the day Sunday, however surface high pressure will crest across our area. This will result in a refreshing airmass change with plenty of sunshine and most notably dew points dropping into the 50s for the area (even mid to upper 40s for parts of Northeast Pennsylvania and northwest New Jersey). As the boundary layer warms, resulting in high temperatures in the 70s and 80s, the flow is forecast to be light enough and therefore a sea/bay breeze is expected to develop during the afternoon. This will result in temperatures cooling off some at the coasts. High temperatures are a blend of MOS with some continuity included, and the hourly temperatures incorporated some of the high-res guidance to help capture the sea breeze development and associated cooling. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Hazards: Potential heat advisory Tuesday I-95, and possibly the Delmarva Peninsula Tue, Wed and Thu. Potent pattern during mid week in vicinity of a qstry front which could yield a couple of svr/ff episodes for portions of our area. 500 mb: A generally zonal flow will persist over the northeastern U.S. this coming week with renewed troughing developing down into the Great Lakes region next weekend. Calendar day temperatures: The month of July is averaging above normal. Mondays near normal temps will warm to at least 5 degrees above normal Tuesday, Wednesday and possibly Thursday as well, before cooling to near normal Friday - Saturday. Forecast basis: a 50 50 blend of the 12z/8 GFS/NAM MOS guidance was used for Sunday night-Monday night and then the 12z/8 GFSMEX MOS Tuesday-Tuesday night, and thereafter 15z WPC GRIDS D4-8 except modified the max temps higher Wednesday and Thursday, especially PHL to ESN. The dew point Wednesday and Thursday afternoons are probably 5 degrees too low which results in a lower max heat index than I'd like to be issuing. We will capture this tomorrow, if the guidance continues to favor pooling heat and humidity near the Mason Dixon line. The dailies... Sunday night...PWAT less than 1 inch. Thats dry and nice. Maybe some increasing clouds late. Monday...A partly to mostly sunny day is expected but waa showers could develop in the afternoon near the I95 corridor. Confidence on any shower occurrence is below average. PWAT increases to 1.4 inches by days end and 1.6" at night. Tuesday...HOT and more humid with HI probably near 99 PHL and 100-105 on parts of the Delmarva. PWAT 1.75". SCT SVR storms develop E PA aftn and shift east across NJ early at night. 2300J MLC...TT lower 50s. Plenty sfc instab. Adequate 0-6K bulk shear and wind speed 700 mb and 500mb ~35kt. PHL 94/66 max T and TD combo. HI 96-99. No heat advy at this time. Wednesday-Thursday...Model uncertainty. Timing the cold front southward into our area with the associated convection. Hot (near 94F with TD 65-70F) in the southwest flow ahead of the front but cooler to the north of the front vcnty I80. PWAT up to 2-2.2" Thursday! Expecting another episode of strong thunderstorms in our area associated with FF producing rain in a couple of spots and SVR potential as well. When and where? Fairly potent with 1000-5000 thickness 575 dm which is occasionally diffluent in our coastal plain. RRQ of 100 kt 250 jet se Canada and LF quad of an esewd moving 100kt 250 jet approaching from the Ohio Valley. Should be interesting and a potentially active period. Friday...Uncertainty with model differences and followed WPC guidance closely. PWAT still near 2" early Friday. Saturday...probably drying out as the PWAT should lower to 1.3". Again followed WPC guidance closely. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of this afternoon...VFR outside of any shower/thunderstorm, which are expected to be isolated to scattered initially in the KABE and KRDG areas then shifting eastward. West-southwesterly winds 10- 15 knots, with local gusts up to 20 knots at times. Given the anticipated low coverage, only included a VCSH at all terminals except KMIV and KACY. Tonight...VFR as drier air arrives, and any shower or thunderstorm ends early. West to northwest winds around 10 knots diminishing through the evening, and becoming light and variable at many terminals. Sunday...VFR. Northwesterly winds 5-10 knots, becoming west and southwest toward late afternoon. Outlook... Sunday night...VFR. Monday...VFR. Possible shower. Southwest gust 15 kt in the afternoon. Tuesday...VFR. Gradient sw wind gust 15-20 kt in the afternoon. Potential for svr storms and local IFR conditions and strong wind gust 40 kt, mainly vcnty KRDG- KABE- KTTN. Wednesday...VFR. Potential for IFR strong tstm. West to southwest wind with possible sea breezes. Thursday...VFR. Potential for IFR strong tstm. Variable winds near a frontal boundary. && .MARINE... The conditions are expected to remain below Small Craft Advisory criteria through Sunday. Some gusts to around 20 knots will occur at times into this evening, mainly nearshore. A cold front moves through late this afternoon and evening with a few isolated showers or thunderstorms. A wind shift to the northwest will occur in the wake of the cold front, then the winds turn southerly Sunday afternoon with some enhancement possible nearshore with a sea/bay breeze. Outlook... Sunday night and Monday...winds and seas are expected to stay below SCA criteria. Tuesday through Thursday...sub-SCA conditions are expected to continue on the Delaware Bay. On the NJ and DE Atlantic coastal waters, both winds and seas could get close to SCA criteria Tuesday, though confidence is low at this time. Rip Currents... A low risk for the formation of dangerous rip currents continues into this evening, although some gusty winds at times and waves around 3 feet could locally elevate the risk. For Sunday the risk is outlooked to be low once again with light winds, although a sea breeze enhanced southerly wind is expected to develop in the afternoon. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Drag 505 Near Term...Gorse Short Term...Gorse Long Term...Drag 505 Aviation...Drag/Gorse 505 Marine...Drag/Gorse 505
Hazardous weather outlook, Jul 8, 4:14 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 414 PM EDT Sat Jul 8 2017 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-101>103-105-092015- Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Salem-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery-Upper Bucks- 414 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The heat index is likely to range between 95 and 100 degrees Tuesday afternoon in New Jersey and portions of eastern Pennsylvania, and possibly again Wednesday or Thursday. Higher heat indicies just above 100 degrees are possible on the Delmarva Peninsula Tuesday, Wednesday and Thursday afternoons. Additionally, there may be scattered strong thunderstorms with associated brief flood producing rain and or damaging wind gusts late Tuesday, and possibly again Wednesday or Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-NJZ015-017>019-PAZ070-071-104-106-092015- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Montgomery-Lower Bucks- 414 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The heat index is likely to range between 95 and 100 degrees Tuesday afternoon in New Jersey and portions of eastern Pennsylvania, and possibly again Wednesday or Thursday. Higher heat indicies just above 100 degrees are possible on the Delmarva Peninsula Tuesday, Wednesday and Thursday afternoons. Additionally, there may be scattered strong thunderstorms with associated brief flood producing rain and or damaging wind gusts, late Tuesday, and possibly again Wednesday or Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-092015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 414 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 8:19 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 819 PM EDT SAT JUL 8 2017 NJZ013-015-019-020-PAZ071-106-090045- Northwestern Burlington-Ocean-Western Monmouth-Mercer-Lower Bucks-Philadelphia- 819 PM EDT SAT JUL 8 2017 ...A SHOWER WILL AFFECT NORTHWESTERN OCEAN...SOUTH CENTRAL MERCER... NORTHWESTERN BURLINGTON...SOUTHWESTERN MONMOUTH...SOUTHEASTERN BUCKS AND EASTERN PHILADELPHIA COUNTIES... At 819 PM EDT, a shower was located over Levittown, or 9 miles southwest of Trenton, moving east at 25 mph. Winds up to 40 mph are possible with this shower. Locations impacted include... Philadelphia, Trenton, Bensalem, Willingboro, Florence, Burlington, Bristol, Mount Holly, Bordentown, Beverly, Newtown, Tullytown, Allentown, Langhorne, Pemberton, Wrightstown, Florence-Roebling, Jacksonville, Georgetown and Crosswicks. Torrential rainfall is also occurring with this shower, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4007 7501 4024 7493 4016 7450 3991 7462 TIME...MOT...LOC 0019Z 290DEG 20KT 4013 7489 MPS
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.